# SDR JIKA2017032101

- Difficulty date: March 14, 2017
- Submitted: March 21, 2017
- Operation: Air carrier
- Aircraft: N424MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC639
- Aircraft time: 31,156 hours, 34,707 cycles
- System (JASC): 3414 · Airspeed/Mach Indicator
- Part: Valve
- Part number: 2784237009
- Condition: Seized
- Location: Alternate Static
- Part time: 31,156 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: G, J
- Precautionary procedure: A

## Discrepancy

DURING NORMAL CRUISE FLIGHT AT ABOUT 16,000 FT IN ICING CONDITIONS, THE PILOT’S AIRSPEED INDICATION WAS READING LOW AND CONTINUED TO DROP UNTIL IT REACHED ZERO.  THE CREW TROUBLESHOT THE ISSUE USING THE QRH, WHEN THE PILOT ATTEMPTED TO SELECT THE ALTERNATE STATIC SOURCE, THE SELECTOR VALVE WAS SEIZED AND WOULD NOT ROTATE. THE CO-PILOTS AIRSPEED INDICATOR, INDICATED NORMAL FOR ANOTHER FIVE MINUTES OF FLIGHT AND THEN STARTED TO DECREASE UNTIL IT READ ZERO.  DECLARED AN EMERGENCY AND DIVERTED. DURING DECENT THROUGH 3000 FT THE AIRSPEED INDICATORS BEGAN TO INDICATE AND THE AIRSPEED INDICATION WAS RELATIVE TO THE CURRENT POWER SETTINGS. THE CREW REMAINED UNDER AN EMERGENCY CONDITION AND LANDED WITHOUT INCIDENT. MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND MOISTURE IN THE AFT STATIC PORTS AND CLEANED AND REMOVED THE MOISTURE. INSPECTED THE ALTERNATE STATIC SOURCE VALVE AND FOUND IT WAS SEIZED.  REMOVED AND REPLACED THE ALTERNATE STATIC SOURCE VALVE.  MAINTENANCE PERFORMED A PITOT/STATIC CHECK WITH NO LEAKS NOTED. THE OPERATIONAL CHECK OF THE AIRSPEED INDICTORS, STATIC SYSTEM INSTRUMENTS AND ALTERNATE STATIC SOURCE VALVE WAS NORMAL.
